SciELO - Scientific Electronic Library Online

 
vol.18 issue4Self-Care Behaviors and Health Indicators in Adults with Type 2 DiabetesStressors in Breast Cancer Post-Treatment: a Qualitative Approach author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Revista Latino-Americana de Enfermagem

Print version ISSN 0104-1169

Abstract

GOZZO, Thais de Oliveira; PANOBIANCO, Marislei Sanches; CLAPIS, Maria José  and  ALMEIDA, Ana Maria de. Dermatological Toxicity in Women With Breast Cancer Undergoing Chemotherapy Treatment. Rev. Latino-Am. Enfermagem [online]. 2010, vol.18, n.4, pp. 681-687. ISSN 0104-1169.  http://dx.doi.org/10.1590/S0104-11692010000400004.

This study aimed to analyze the occurrence of skin toxicity caused by drugs used in the protocol of neoadjuvant and adjuvant chemotherapy among women with breast cancer. Patient records of 72 women who were subject to this therapy between 2003 and 2006 were assessed. Of the 558 cycles of chemotherapy, 152 adverse events were registered. There were 37 registrations of dermatological toxicity, of those, 20 were extravasations that affected 17 women. Nine reports of hardened local injury, local fibrosis, pain, and hyperemia were registered during neoadjuvancy. In adjuvancy, among the 11 extravasations registered there were reports of hardened local injury, fibrosis and local pain. Lack of follow-up records for both periods was observed. Registration of the events and reports by the nursing team are essential to monitor the sites of venous puncture during the chemotherapy treatment, besides measuring and making a photographic record of the site.

Keywords : Drug Therapy; Breast Neoplasms; Extravasation of Diagnostic and Therapeutic Materials; Nursing.

        · abstract in Portuguese | Spanish     · text in English | Spanish | Portuguese     · pdf in English | Spanish | Portuguese